Alert archive / Kentucky / Wind Advisories in 2006
Wind Advisory 4, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Nov 30, 2006, 2:48 PM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Dec 1, 2006, 4:21 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2006, 2:48 PM CST (20:48 UTC)
- In effect from
- Dec 1, 2006, 4:21 AM CST
- Expired
- Dec 1, 2006, 3:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLMK 302048 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 348 PM EST THU NOV 30 2006 ...WIND ADVISORY IN EFFECT FOR SOUTHERN INDIANA AND CENTRAL KENTUCKY ON FRIDAY... .A STRONG AREA OF LOW PRESSURE IS FORECAST TO TRACK FROM ARKANSAS NORTHEAST INTO INDIANA LATE TONIGHT AND FRIDAY MORNING. AS THE LOW PULLS THROUGH THE REGION FRIDAY MORNING...WESTERLY WINDS ARE EXPECTED INCREASE IN STRENGTH AND PERSIST THROUGH THE AFTERNOON HOURS. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-010930- /O.NEW.KLMK.WI.Y.0004.061201T1200Z-061201T2100Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 248 PM CST THU NOV 30 2006 /348 PM EST THU NOV 30 2006/ ...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ TO 4 PM EST /3 PM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM EST TO 4 PM EST FRIDAY. AS AN AREA OF LOW PRESSURE MOVE THROUGH THE REGION FRIDAY MORNING...WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 MPH DURING THE MORNING HOURS. SOME GUSTS OF 40 MPH ARE ALSO POSSIBLE. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON AND THEN SUBSIDE IN THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE WITH GUSTS GREATER THAN 35 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE. IF YOU HAVE LOOSE OBJECTS AROUND YOUR HOME OR VEHICLE...MAKE SURE TO SECURE THESE OBJECTS. DRIVING MAY BECOME DIFFICULT FRIDAY MORNING FOR PEOPLE WITH HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. $$ MJ
1 follow-up statement
000 WWUS73 KLMK 011021 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 521 AM EST FRI DEC 1 2006 ...WIND ADVISORY IN EFFECT FOR SOUTHERN INDIANA AND CENTRAL KENTUCKY TODAY... .A STRONG AREA OF LOW PRESSURE WILL TRACK INTO THE LOWER GREAT LAKES TODAY. STRONG WEST TO SOUTHWEST WINDS BEHIND AN INTENSE COLD FRONT TRAILING FROM THE LOW WILL RESULT IN ISOLATED WIND DAMAGE WITH SOME DOWNED TREES DUE TO WET GROUNDS. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-011830- /O.EXT.KLMK.WI.Y.0004.061201T1021Z-061201T2100Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 421 AM CST FRI DEC 1 2006 /521 AM EST FRI DEC 1 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON. STRONG TO DAMAGING WINDS BEHIND AN ARCTIC FRONT ARE EXPECTED TODAY ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA WITH THE GREATEST GUSTS EXPECTED THIS MORNING. GUSTS OF 45 MPH ARE EXPECTED OVER MUCH OF REGION WITH GUSTS UP TO 50 MPH IN THE BLUEGRASS REGION OF EAST CENTRAL KENTUCKY. WINDS WILL DIMINISH A BIT DURING THE AFTERNOON. IF YOU HAVE LOOSE OBJECTS AROUND YOUR HOME OR VEHICLE...MAKE SURE TO SECURE THESE OBJECTS. DRIVING WILL BECOME DIFFICULT THIS MORNING FOR PEOPLE WITH HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. $$ KIRKPATRICK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Nov 30, 1:07 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 30, 1:07 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 307 PM EDT THU NOV 30 2006 .SHORT TERM (TONIGHT AND FRIDAY)... CURRENTLY...MOSTLY CLOUDY SKIES WERE NOTED ACROSS THE AREA...EXCEPT FOR A NICE LITTLE CLEAR SPOT ALONG INTERSTATE 65 FROM SDF TO BWG. A BIT OF SUNSHINE HAS ALLOWED TEMPS THROUGH THIS NARROW CORRIDOR ALLOWED TEMPS TO REACH 76 DEGREES (A RECORD) AT BWG AND WE ARE SITTING AT 70 DEGREES. FRONTAL BOUNDARY IS LOCATED JUST WEST OF LOUISVILLE FROM NEAR SCOTTSBURG TO ABOUT HOPKINSVILLE. BAND OF SHOWERS HAS FORMED ALONG THE FRONT WITH ALOT OF POST FRONTAL PRECIP BEHIND. ACROSS THE EAST...TEMPERATURES ARE WARM AS WELL WITH READINGS OF 69 AT LEXINGTON AND 70 DOWN AT SOMERSET. ACTIVE FIRST 24 HOURS OF THE FORECAST PERIOD. 12Z GFS AND NAM-WRF RUNS ARE COMING INTO BETTER AGREEMENT WITH THE OVERALL EVOLUTION OF THIS STRONG DYNAMIC STORM SYSTEM. FRONTAL BOUNDARY TO OUR WEST WILL REACH A TO ABOUT THE I-65 CORRIDOR THIS EVENING AND THEN STALL OUT THROUGH THE LATE EVENING. BOTH THE NAM AND GFS SHOW STRONG SFC LOW MOVING NORTH FROM EASTERN AR INTO WESTERN IN / EASTERN IL LATE TONIGHT. THIS WILL ALLOW THE FRONT TO BACK UP TO THE WEST A BIT WITH TEMPERATURES WARMING A BIT ACROSS OUR INDIANA COUNTIES. BOTH OF THE NCEP MODELS SUGGEST A LINE OF CONVECTION TO DEVELOP OUT JUST NORTHEAST OF THE SFC LOW TRACKING INTO OUR SW AREA AND THROUGH THE CENTRAL FA BETWEEN 06 AND 12Z. OUR LOCAL HIGH REZ WRF SHOWS THE PRETTY MUCH THE SAME. SEVERE THREAT WILL BE DAMAGING WINDS. GIVEN THE OVERALL INSTABILITY AND HIGH SHEAR COULD SEE QUITE A FEW REPORTS OF WIND DAMAGE. ESPECIALLY IN AREAS WHERE WE BOWS/LEWPS IN THE SEGMENTS. SOME EMBEDDED SUPERCELL STRUCTURES ARE ALSO POSSIBLE...BUT THINK THE BEST CHANCE FOR ISOLATED TORNADOES WILL BE ACROSS OUR SOUTHERN COUNTIES OF THE FA AND FURTHER SOUTH ACROSS WEST TN. AS THE LOW LIFTS OFF THE NORTHEAST...COLD AIR WILL SURGE INTO SOUTHERN INDIANA AND KY. FRONTAL TIMING IS SIMILAR FROM THE 00 AND 06Z RUNS FROM LAST NIGHT. SHOULD BE IN THE I-65 CORRIDOR AROUND 4-5 AM EST AND EAST OF I-75 BY 12Z. COLD AIR WILL QUICKLY FOLLOW WITH ANY POST FRONTAL PRECIPITATION CHANGING FROM RAIN TO SNOW. SHOULD BE A QUICK TRANSITION BASED ON THERMAL SOUNDINGS. IN ADDITION...GIVEN THE TIGHT PRESSURE GRADIENT...MODELS SUGGESTING SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH. THEREFORE WILL GO WITH A WIND ADVISORY FOR FRIDAY IN ALL AREAS. SNOW SHOWERS WILL CONTINUE THROUGHOUT THE DAY WITH WINDS BEGINNING TO SLACK OFF BY EVENING. HIGH TEMPERATURES WILL BE AT 12Z WITH TEMPERATURES FALLING INTO THE UPPER 20S BY EVENING. GIVEN THE RELATIVELY WARM GROUND FROM THE RECENT MILD WEATHER...NOT EXPECTING MUCH IN THE WAY OF ACCUMULATIONS. BEST CHANCE OF SEEING MINOR ACCUMULATIONS WOULD STILL BE ACROSS OUR NORTHERN INDIANA COUNTIES. -MJ .LONG TERM FORECAST PERIOD(FRIDAY NIGHT THROUGH THURSDAY)... ONCE THE STRONG SHORT WAVE EXITS TO THE NORTHEAST AWAY FROM THE REGION ON FRIDAY NIGHT...THE LONG TERM PERIOD WILL BE CHARACTERIZED BY A MEAN RIDGE DEVELOPING OVER WESTERN NORTH AMERICA WITH A MEAN TROUGH OVER THE ERN U.S. AS THE UPPER RIDGE SHIFTS GRADUALLY TO THE EAST...THE MEAN 500 MB FLOW WHICH WILL MORE WESTERLY DURING THE FIRST COUPLE OF DAYS INTO THE PERIOD WILL THEN BECOME MORE NORTHWESTERLY FOR THE MONDAY THROUGH THURSDAY TIME FRAME AS THE MEAN RIDGE SHIFTS STEADILY EASTWARD. A SERIES OF MODEST SHORT WAVES ROTATING AROUND THE MEAN RIDGE INTO THE MEAN TROUGH WILL BRING SOME REINFORCING BURSTS OF COLD AND DRY AIR INTO THE REGION. THIS WOULD SERVE TO KEEP THE PRECIPITATION THREAT MINIMAL AND THE MEAN TEMPS BELOW NORMAL THROUGH THE PERIOD. HAVE NO REAL PROBLEMS WITH THE FINAL HPC TEMP AND PCPN TRENDS FOR THIS EXTENDED PERIOD. TEMPERATURES SHOULD GENERALLY BE SOME 3 TO 10 DEGREES BELOW NORMAL FOR THIS TIME OF THE YEAR. --21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Nov 30, 10:42 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1142 AM EST THU NOV 30 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-010930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1042 AM CST THU NOV 30 2006 /1142 AM EST THU NOV 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN INTENSE COLD FRONT WILL MOVE THROUGH THE OUTLOOK AREA TONIGHT PRECEDED BY SHOWERS AND SCATTERED THUNDERSTORMS. GIVEN THE STRENGTH OF THE WIND FIELDS...A FEW THUNDERSTORMS MAY REACH SEVERE LEVELS. AT THIS TIME THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING STRAIGHT LINE WINDS. GIVEN THE ABUNDANT WIND SHEAR...ISOLATED TORNADOES CAN NOT BE RULED OUT ACROSS THE SOUTHERN HALF OF THE OUTLOOK AREA. A SLIGHT RISK OF SEVERE THUNDERSTORMS DOES EXIST ACROSS THE ENTIRE OUTLOOK FOR THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. COLD AIR WILL QUICKLY FILTER INTO THE REGION BEHIND THE COLD FRONT FRIDAY MORNING. PRECIPITATION BEHIND THE FRONT WILL QUICKLY CHANGE FROM RAIN TO SNOW...WITH SCATTERED SNOW SHOWERS CONTINUING INTO THE AFTERNOON. WITH WARM GROUND DUE TO THE RECENT WARMTH...NO SNOWFALL ACCUMULATIONS ARE EXPECTED. HOWEVER A LIGHT DUSTING OF SNOW IS POSSIBLE NORTH OF A LINE FROM JASPER TO MADISON INDIANA. IN ADDITION TO THE SNOW SHOWERS...STRONG SOUTHWEST TO WEST WINDS OF 25 TO 30 MPH WILL BE POSSIBLE FRIDAY MORNING. GUSTS UP TO 40 MPH ARE ALSO EXPECTED FRIDAY MORNING IN SPOTS. THESE WIND SPEEDS ALONG WITH THE COLD AIR WILL CREATE WIND CHILLS IN THE TEENS FRIDAY AFTERNOON AND FRIDAY NIGHT. WITH SOME WET SPOTS AND SUB-FREEZING TEMPERATURES...ISOLATED SLICK ROADWAYS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING...ESPECIALLY ALONG BRIDGES AND OVERPASSES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS. SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. DK/AL/MJ
In the hours before
Special weather statement, Nov 30, 10:53 AM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1153 AM EST THU NOV 30 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-070>078 -081-082-302100- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1053 AM CST THU NOV 30 2006 /1153 AM EST THU NOV 30 2006/ ...A SUDDEN CHANGE FROM VERY MILD AND SHOWERY WEATHER TODAY TO WINTER LIKE CONDITIONS ON FRIDAY... SIGNIFICANT CHANGES ARE IN STORE FOR THE OHIO VALLEY...BEGINNING THIS AFTERNOON. A VERY DYNAMIC STORM SYSTEM INCLUDING AN ARCTIC COLD FRONT WILL PRESS INTO THE NORTHWEST PORTIONS OF THE FORECAST AREA THIS AFTERNOON. THIS FRONT IS EXPECTED TO STALL OUT NEAR THE OHIO RIVER THIS EVENING. THIS WILL CREATE QUITE A GRADIENT OF TEMPERATURES ACROSS THE REGION. TEMPERATURES ACROSS SOUTHERN INDIANA WILL FALL INTO THE UPPER 40S TO THE LOWER 50S BY LATE AFTERNOON...WHILE AREAS SOUTH OF THE OHIO RIVER REMAIN IN THE MID AND UPPER 60S. SCATTERED SHOWERS WILL BE POSSIBLE ACROSS THE AREA...WITH THE GREATEST CHANCE OF PRECIPITATION MAINLY WEST OF INTERSTATE 65. TONIGHT...A STRONG WAVE OF LOW PRESSURE WILL DEVELOP AND MOVE NORTH ALONG THE FRONTAL BOUNDARY. AS THIS LOW PRESSURE SYSTEM APPROACHES THE AREA...TEMPERATURES ACROSS WILL REMAIN RATHER MILD. IN AREAS NORTH OF THE OHIO RIVER...READINGS WILL WARM BACK UP FROM THE UPPER 40S TO LOWER 50S INTO THE LOWER 60S DURING THE OVERNIGHT HOURS. THE WARM MOIST AIR POOLING AHEAD OF THE FRONT WILL LEAD TO NUMEROUS SHOWERS ACROSS THE REGION. AS THE COLD FRONT SURGES EAST ACROSS KENTUCKY AND INDIANA...A LINE OF THUNDERSTORMS MAY DEVELOP AND RACE ACROSS THE BI-STATE REGION DURING THE OVERNIGHT HOURS. A FEW OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREAT. GIVEN THE SUBSTANTIAL WIND FIELDS IN PLACE...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE LATEST FORECASTS HAVE THE COLD FRONT WILL PASSING THROUGH THE I-65 CORRIDOR BETWEEN 4 AND 5 AM EST AND EAST OF INTERSTATE 75 BY 700 AM EST FRIDAY MORNING. BEHIND THIS FRONT...MUCH COLDER AIR WILL POUR INTO THE REGION. TEMPERATURES ARE LIKELY TO FALL BY SOME 25 TO 30 DEGREES EARLY FRIDAY MORNING WITH LINGERING SHOWERS BEHIND THE FRONT QUICKLY CHANGING OVER TO LIGHT SNOW. GIVEN THE RECENT WARM WEATHER AND WARM GROUND TEMPERATURES...SNOWFALL ACCUMULATION IS NOT ANTICIPATED...HOWEVER...A LIGHT DUSTING MAY BE POSSIBLE ACROSS SOUTHERN INDIANA...NORTH OF A JASPER TO MADISON LINE. IN ADDITION TO THE COLDER AIR FILTERING IN...THERE WILL BE A TIGHT PRESSURE GRADIENT ACROSS THE AREA RESULTING IN GUSTY WINDS. SOUTHWEST TO WESTERLY WINDS OF 25 TO 30 MPH CAN BE EXPECTED FOR A PERIOD EARLY FRIDAY MORNING...WITH ISOLATED GUSTS TO 40 MPH POSSIBLE. RESIDENTS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS. LISTEN TO NOAA ALL-HAZARDS WEATHER RADIO OR VISIT OUR WEBSITE ON THE INTERNET AT WEATHER.GOV/LOUISVILLE. JARVIS/KIRKPATRICK
Nearby
Wind Advisories in Kentucky, 2006Wind Advisories in Indiana, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.